MAUDE Adverse Event Report: ZIMMER BIOMET, INC. M2A-MAGNUM 42-50MM TPR INSRT-3; PROSTHESIS, HIP

ZIMMER BIOMET, INC. M2A-MAGNUM 42-50MM TPR INSRT-3; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Osteolysis (2377); Osteopenia/ Osteoporosis (2651)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: us157848 lot 920380 m2a cup 48x42mm, 157442 lot 207660 m2a head 42mm, 103203 lot 484280 taperloc femoral stem 9.0x137mm.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2019 - 04895 head, 0001825034 - 2019 - 04897 cup, 0001825034 - 2019 - 04896 stem.
 
Event or Problem Description
It was reported that the patient had an initial right total hip arthroplasty and subsequently was revised nine years later due to increased pain and metal ion levels, as well as osteolysis and bone remodeling diagnosed on imaging.During the revision, thickening of the synovial tissue and local tissue reaction was noted.An extended trochanteric osteotomy was performed to remove the femoral stem, and a trochanteric plate with wires was required to stabilize the fixation due to erosion of the calcar.The head, neck, and stem were placed without further complication.Attempts were made to obtain additional information; however, none was available.
 
Additional Manufacturer Narrative
Upon receipt of additional information, it has been determined that this device did not cause or contribute to the reported event.The initial report was forwarded in error and should be voided.
 
Event or Problem Description

Brand Name
M2A-MAGNUM 42-50MM TPR INSRT-3
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9631390
Report Number0001825034-2020-00321
Device Sequence Number502667
Product Code LPH
UDI-Device Identifier00880304428027
UDI-Public00880304428027
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K101336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberN/A
Device Catalogue Number139254
Device Lot Number221550
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;